Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 138, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 29, 2005, 7:55 AM CDT for Franklin County, Arkansas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2005, 7:55 AM CDT (12:55 UTC)
- Expired
- Apr 29, 2005, 8:15 AM CDT
- In force
- 20 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 50 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 6:20 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 291255 SVRTSA ARC047-291330- /O.NEW.KTSA.SV.W.0138.050429T1255Z-050429T1330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 755 AM CDT FRI APR 29 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 830 AM CDT * AT 751 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO QUARTER SIZE HAIL. THIS STORM WAS LOCATED 4 MILES WEST OF OZARK...MOVING EAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OZARK... WIEDERKEHR VILLAGE...ALTUS AND DENNING. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3560 9401 3542 9402 3539 9370 3561 9369 $$
1 follow-up statement
000 WWUS54 KTSA 291315 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 815 AM CDT FRI APR 29 2005 ARC047-291325- /O.CAN.KTSA.SV.W.0138.000000T0000Z-050429T1330Z/ FRANKLIN AR- 815 AM CDT FRI APR 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3560 9401 3542 9402 3539 9370 3561 9369 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:50 AM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 29, 3:50 AM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 350 AM CDT FRI APR 29 2005 .DISCUSSION... UNSEASONABLY STRONG LATE APRIL COLD FRONT HAS MOVED THROUGH ALL BUT THE FAR SOUTHEAST PART OF THE FORECAST AREA. THE FRONT WILL BE SLOW TO CLEAR THE AREA AS SURFACE LOW PRESSURE RIDES UP ALONG IT BUT AS THE LOW MOVES EAST INTO ARKANSAS THIS AFTERNOON...THE FRONT WILL DIVE SOUTH TO ITS WEST. WE ARE SEEING A FEW ELEVATED SHOWERS TRY TO GET GOING ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS MORNING BUT SO FAR THEY ARE STRUGGLING. THIS ACTIVITY IS STILL LIKELY TO INCREASE SOME OVER THE NEXT FEW HOURS AND WILL CARRY THE HIGHEST POPS TODAY IN THIS AREA WITH LOWER POPS TO THE SOUTH. TEMPERATURES WILL WARM LITTLE IN THE NORTH TODAY WITH SOLID LOW CLOUD COVER BUT WILL SEE SOME RECOVERY IN THE SOUTH NEARER THE FRONTAL ZONE. SKIES WILL CLEAR LATER TONIGHT AND THE TIMING OF THE CLEARING AND AMOUNT OF WIND WILL DETERMINE HOW LOW TEMPERATURES WILL FALL. WILL KEEP ALL AREAS WELL ABOVE FREEZING TONIGHT AS THE WIND IS LIKELY TO STAY UP ENOUGH TO PRECLUDE READINGS ANY COLDER. SATURDAY WILL BE A PLEASANT ALBEIT COOL DAY FOR THE END OF APRIL. SATURDAY NIGHT FIGURES TO BE THE COOLEST NIGHT IN MOST PLACES BUT SOME INCREASE IN CLOUDINESS LATE NEAR THE KANSAS BORDER MAY SAVE THE VALLEYS IN THAT AREA FROM A FREEZE. THEY MAY NOT BE SO LUCKY IN THE VALLEYS OF NORTHWEST ARKANSAS HOWEVER WHERE SKIES WILL LIKELY REMAIN CLEAR. CLOUDINESS WILL BEGIN TO THICKEN UP SUNDAY BUT EXPECT IT TO REMAIN DRY THROUGH THE DAY. RAIN CHANCES WILL INCREASE EARLY NEXT WEEK AND NORTHEASTERLY LOW LEVEL FLOW WILL KEEP TEMPERATURES UNSEASONABLY COOL FOR DAYTIME MAXIMUMS. WILL DROP THE MENTION OF THUNDER AS WE WILL REMAIN COOL AND STABLE THROUGH THIS PERIOD. WILL SEE SOME WARMING BY LATER NEXT WEEK AS THE CLOUDS CLEAR OUT SOME. STAYED CLOSE TO GUIDANCE TEMPERATURES FOR THE MOST PART THE NEXT COUPLE DAYS. && .PRELIMINARY POINT TEMPS/POPS... TUL 55 40 65 38 / 40 10 0 10 FSM 66 43 65 38 / 50 20 0 10 MLC 65 42 66 38 / 30 10 0 10 BVO 52 36 65 35 / 40 10 0 10 FYV 60 38 61 32 / 50 20 0 10 BYV 57 37 60 32 / 60 20 0 10 MKO 60 41 65 37 / 40 10 0 10 MIO 54 40 63 36 / 50 20 0 10 F10 59 41 66 37 / 30 10 0 10 HHW 72 44 67 41 / 20 10 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 21 LONG TERM FORECASTER ID= 5 PLATE
Hazardous weather outlook, Apr 29, 5:20 AM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 520 AM CDT FRI APR 29 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 510 AM CDT FRI APR 29 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...NONE. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EXTREME NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... ELEVATED THUNDERSTORMS IN EXTREME EASTERN OKLAHOMA AND NORTHWEST ARKANSAS MAY PRODUCE HAIL BETWEEN 5 AM AND 9 AM THIS MORNING BEFORE WEAKENING. MORE THUNDERSTORMS MAY DEVELOP THIS AFTERNOON. HOWEVER...THE GREATEST THREAT OF SEVERE STORMS IS LIKELY TO BE SOUTH AND EAST OF NORTHWEST AND WEST CENTRAL ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... A COOL AIRMASS WILL SETTLE INTO THE REGION FOR THE NEXT FEW DAYS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 29, 6:45 AM CDT, 1 hour 10 minutes before
ARZ019-291230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
645 AM CDT FRI APR 29 2005
ARZ019-291230-
CRAWFORD AR-
645 AM CDT FRI APR 29 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CRAWFORD
AT 645 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF UNIONTOWN...MOVING EAST AT 40 MPH.
MAINLY PARTS OF NORTHERN CRAWFORD COUNTY WILL BE AFFECTED BY THESE
STORMS THROUGH 730 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 29, 7:08 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
708 AM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HAIL FIGURE FIVE 35.52N 94.35W
04/29/2005 0.75 INCH CRAWFORD AR TRAINED SPOTTER
&&
JDSSpecial weather statement, Apr 29, 7:12 AM CDT, 43 minutes before
ARZ020-291245-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
712 AM CDT FRI APR 29 2005
ARZ020-291245-
FRANKLIN AR-
712 AM CDT FRI APR 29 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 AM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 712 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PINEY...MOVING EAST AT 45 MPH.
A LARGE PORTION OF FRANKLIN COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 745 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 29, 7:32 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
732 AM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM HAIL 4 W OZARK 35.49N 93.90W
04/29/2005 0.88 INCH FRANKLIN AR TRAINED SPOTTER
&&
RDULocal storm report, Apr 29, 7:44 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
744 AM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 AM HAIL ALTUS 35.45N 93.76W
04/29/2005 1.00 INCH FRANKLIN AR AMATEUR RADIO
&&
JDSLocal storm report, Apr 29, 7:54 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
754 AM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM HAIL 4 W OZARK 35.49N 93.90W
04/29/2005 0.88 INCH FRANKLIN AR AMATEUR RADIO
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:17 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.